MAUDE Adverse Event Report: ARTHROCARE CORPORATION FA QUANTUM 2 CONTROLLER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION FA QUANTUM 2 CONTROLLER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 28168
Medical Device Problem Codes Overheating of Device (1437); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that the quantum 2 controller was showing an f4 error message, and it was on fire, smoking, and emitting a bad smell.It is unknown whether the event occurred during surgery, if there was patient involvement, or if a back-up device was available.There was no surgical delay, and no further complications were reported.
 
Additional Manufacturer Narrative
The reported device was received for evaluation.A visual inspection performed found a damaged lid.A functional evaluation revealed the unit presents an f4 fault and alarm tone on power up.No smoking or heat related issues occurred in testing.The unit has an f4 fault thus it cannot be activated past turning on into the error.The unit was opened and found no issues or signs of overheating/burning/arc damage.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Factors that can contribute to the reported event include issues during setup of the device.Based on this investigation, the need for corrective action is not indicated.

Brand Name
FA QUANTUM 2 CONTROLLER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21445815
Report Number3006524618-2025-00073
Device Sequence Number7290140
Product Code GEI
UDI-Device Identifier00817470001891
UDI-Public00817470001891
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K082666
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number28168
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2025
Supplement Date Received by Manufacturer04/01/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown